Alert archive / Georgia / River Flood Warnings in 2017

River Flood Warning 26, NWS Atlanta, GA

January 29, 2017Dodge County, Telfair County, Wilcox County, Georgia

NWS Atlanta, GA issued this river flood warning at Jan 29, 2017, 9:25 AM EST for Dodge County, Telfair County, Wilcox County, Georgia. It took effect at Jan 29, 2017, 7:00 PM EST. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Jan 29, 2017, 9:25 AM EST (14:25 UTC)
In effect from
Jan 29, 2017, 7:00 PM EST
Expired
Jan 30, 2017, 7:00 PM EST
In force
24 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Dodge County, GA, Telfair County, GA, Wilcox County, GA

The radar

The Robins AFB radar (KJGX), 84 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ocmulgee River at Abbeville (ABBG1). The gauge peaked at 11.92 ft at Jan 30, 2017, 1:00 AM EST.

actionminormoderate10121401/2901/3001/3102/01
Action stage
10 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02215260, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

496 
WGUS42 KFFC 291425
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
925 AM EST SUN JAN 29 2017

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Ocmulgee River near Abbeville affecting Dodge...Telfair AND Wilcox
  COUNTIES


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC091-271-315-300425-
/O.NEW.KFFC.FL.W.0026.170130T0000Z-170131T0000Z/
/ABBG1.1.ER.170130T0000Z.170130T0000Z.170130T1800Z.NO/
925 AM EST SUN JAN 29 2017

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Ocmulgee River near Abbeville.
* From this evening until Monday evening.
* At 8 AM Sunday the stage was 11.9 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 12 feet.
* The river is forecast to rise to flood stage by this evening and 
  crest around 12 feet through Monday afternoon.The river will fall 
  below flood stage Monday afternoon.
* At 12 feet...Flood Stage is reached. Minor flooding of lowlands 
  adjacent to the river begins. The water level reaches the top of 
  the Abbeville boat ramp and also begins to flood the nearby park.
  

&&

LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
      3175 8299 3184 8320             

$$
3 follow-up statements
650 
WGUS82 KFFC 300334
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1034 PM EST SUN JAN 29 2017

...The Flood Warning continues for the following rivers in Georgia...
  Ocmulgee River near Abbeville affecting Dodge...Telfair AND Wilcox
  COUNTIES 


GAC091-271-315-301734-
/O.CON.KFFC.FL.W.0026.000000T0000Z-170131T0000Z/
/ABBG1.1.ER.170130T1200Z.170130T1200Z.170130T1800Z.NO/
1034 PM EST SUN JAN 29 2017

The Flood Warning continues for
  The Ocmulgee River near Abbeville.
* From Monday morning until Monday evening.
* At 945PM Sunday the stage was 11.9 feet...and slowly rising.
* Minor flooding is forecast.
* Flood stage is 12 feet.
* Forecast to rise above flood stage by Monday morning and continue
  to rise to near 12 feet by early afternoon Monday.The river 
  will fall below flood stage by Monday evening.
* At 12 feet...Flood Stage is reached. Minor flooding of lowlands 
  adjacent to the river begins. The water level reaches the top of 
  the Abbeville boat ramp and also begins to flood the nearby park.
  

&&

LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
      3175 8299 3184 8320             

$$
213 
WGUS82 KFFC 300942
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
442 AM EST MON JAN 30 2017

...The Flood Warning continues for the following rivers in Georgia...
  Ocmulgee River near Abbeville affecting Dodge...Telfair AND Wilcox
  COUNTIES 


GAC091-271-315-302342-
/O.CON.KFFC.FL.W.0026.000000T0000Z-170131T0000Z/
/ABBG1.1.ER.170130T1200Z.170130T1200Z.170130T1800Z.NO/
442 AM EST MON JAN 30 2017

The Flood Warning continues for
  The Ocmulgee River near Abbeville.
* From this morning until this evening.
* At 3 AM Monday the stage was 11.9 feet...and steady.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast to rise to flood stage this morning.The river will fall below 
  flood stage by this afternoon.
* At 12.0 feet...Flood Stage is reached. Minor flooding of lowlands 
  adjacent to the river begins. The water level reaches the top of 
  the Abbeville boat ramp and also begins to flood the nearby park.
  

&&

LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
      3175 8299 3184 8320             

$$
272 
WGUS82 KFFC 301703
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1203 PM EST MON JAN 30 2017

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Ocmulgee River near Abbeville affecting Dodge...Telfair AND Wilcox
  COUNTIES

 
GAC091-271-315-301733-
/O.CAN.KFFC.FL.W.0026.000000T0000Z-170131T0000Z/
/ABBG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1203 PM EST MON JAN 30 2017

The Flood Warning is cancelled for
  The Ocmulgee River near Abbeville.
* This takes effect immediately.
* At 11 AM Monday the stage was 11.8 feet...and falling.
* Flood stage is 12 feet.
* The river will continue to fall.
* At 12 feet...Flood Stage is reached. Minor flooding of lowlands 
  adjacent to the river begins. The water level reaches the top of 
  the Abbeville boat ramp and also begins to flood the nearby park.


&&

LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
      3175 8299 3184 8320             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 29, 6:36 AM EST, 2 hours 49 minutes earlier.

Area forecast discussion, Jan 29, 6:36 AM EST, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
636 AM EST Sun Jan 29 2017

.PREV DISCUSSION... /Issued 307 AM EST Sun Jan 29 2017/

.SHORT TERM /Today through Monday/...

Upper disturbance and rather limited enhanced moisture field
accompanying the vort max will swing across north GA today. Overall
timing of resultant isolated to scattered precip looks to be less
progressive than previous model runs so have trended greatest chance
pops more to this afternoon then linger in the NE for this evening.
P-type should be initially mainly light rain showers (still confined
north of Atlanta)...though the higher NE elevations would have
thermal profiles supportive of light snow and some decent lapse
rates. Resultant QPF is trending lower than before and overall
forecast snow (if any accumulates) will be more in the trace to
upwards of a half inch range and the best chance of any light
accumulations would be elevations above 1500 ft. Have updated the
Special Weather Statement accordingly and not anticipating much
impact from this...however late afternoon and evening trends need to
be watched closely if any higher amounts are expected, which could
cause a lingering threat for some slick roadways/elevated sfcs going
into the overnight given fcst temps. Otherwise the rest of the CWA
can expect a partly to mostly cloudy day with some enhanced gusty
west winds.

Monday will be dry and mostly clear under NW flow aloft. Temps a tad
cooler with highs about 5 degrees below climo norms.

Baker

&&

.LONG TERM /Monday Night through Saturday/...
Extended models are in fairly good agreement initially, but begin
to diverge by midweek. The extended periods remain pretty dry and
benign as zonal upper level flow sets up by Tuesday. On Wednesday,
GFS is a little more progressive with weak surface boundary
across the TN valley but has little to no moisture to work with so
mainly just brings clouds across the area. ECMWF is slower to
bring the surface boundary NW GA by 12 hours or so, but also
trying to bring moisture from northern stream - which rarely
happens and has little upper level support. By Friday both models
showing some return flow moisture across north GA spreading across
the forecast area through the weekend as weak surface boundary
slowly sags across the area. While confidence is higher for rain
by next weekend, would not be surprised to see models push onset
back with later future model runs. Guidance temperatures trend
into the 60s for afternoon highs Tuesday through Thursday with
colder air filtering into mainly north GA by Friday for the
weekend.

Atwell

&&

.AVIATION...
12Z Update...
VFR conditions expected thru period with a 4-7 kft deck building
in this morning for the northern sites (slightly higher for
southern sites). Initial WSW winds 8-10 kts becoming West to WNW
12-14 kts gusting 18-22 kts. Slight chance of a stray shower or
two making it close to the northern sites this afternoon with an
upper disturbance but too low to include mention in TAF. Should
see some clearing and loss of gusts by evening. Expect 18-20 kt
gusts again for Monday out of NW.

//ATL Confidence...12Z Update...
Medium on timing and level of initial cigs.
High on all else.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          51  31  49  35 /  10  10   0   0
Atlanta         50  32  48  38 /  10  10   0   0
Blairsville     43  26  40  29 /  40  40  10   0
Cartersville    49  31  47  35 /  20  20   5   0
Columbus        55  34  54  38 /   5   5   0   0
Gainesville     47  30  45  35 /  20  20   5   0
Macon           55  33  53  36 /   5   5   0   0
Rome            50  30  49  35 /  20  20   5   0
Peachtree City  51  31  50  35 /  10  10   0   0
Vidalia         57  36  54  38 /   5   5   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Baker
LONG TERM....Atwell
AVIATION...Baker
Hazardous weather outlook, Jan 29, 4:28 AM EST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
428 AM EST SUN JAN 29 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-300930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
428 AM EST SUN JAN 29 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

THERE WILL BE A CHANCE FOR LIGHT SNOW SHOWERS ACROSS FAR NORTHEAST
GEORGIA LATE THIS MORNING INTO TONIGHT. ACCUMULATIONS ARE
EXPECTED TO BE LIMITED AND LIGHT. PLEASE REFER TO THE LATEST
SPECIAL WEATHER STATEMENT /SPSFFC/ FOR DETAILS ON THESE POSSIBLE
SNOW SHOWERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

Nearby

River Flood Warnings in Georgia, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.